Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
blondegirl21

How many millagrams is considered as "low dose"

Has anyone done an accutane course and then did maitenence by continuing with a lower dose of accutane? I want some info on this. thanks!

Share this post


Link to post
Share on other sites

I've never heard of maintenance. Once you're done your course of Tane, you're meant to stop using it, I think, since long term use can fuck you up. A low dose ranges from 10mg to 40mg. I think that's a low dose anyways.

Share this post


Link to post
Share on other sites

I am interested in this too.

I am picking up my prescription today and start accutane tonight. I asked for my prescribed dosage and she said 20 mg pills of amnesteen. I dont know if they intend for me to start on 20 the first week and go up, but 20 period just seems kinda low.

I am 6ft, weigh 144, female. Acne: Moderate

Share this post


Link to post
Share on other sites

10mg is low -- that's what I am on. There is such a thing as low dose maintenance, like with a 20mg or 10mg once or twice a week, for maintenance.

20mg is low too; depends on the acne and the person.

I'm older, with resistant acne and rosacea (at last diagnosis).

You might enjoy looking at the research on Dr. Nase's site, or the post by mdstudent from Habif which goes into accutane in great detail here. I thought it was so informative I actually printed it out to give to my derm.

Good luck! Don't be scared by any initial breakouts either, you might not even get one. Accutane works by pushing out all the unhappy pore's contents, much like squeezing a toothpaste tube from the bottom up.

You will heal like that, too.

The Betts woman

Share this post


Link to post
Share on other sites

Usually low dose treatment is not given to someone who just finished a high dose treatment. You need to wait about 6 months and if your acne is bad enough for accutane (such as cysts) they put you on again (usually high dose if your acne is pretty severe). If you have used all the topical retinoids and a few antibiotics, and your acne comes back mild, you can say I want a lose dose treatment. What this usually is...is a derm gives you accutane around .1 mg/pound. Sometimes a little more and even sometimes a little less. 10 mg a day or 20 mg, or 10mg every other day. It all depends on the severity of your acne and how long you are going on for. I do not know how old you are, but I have not heard of a teenager who is still growing to go on low dose/long term treatment as accutane can affect the bones and things like that. Rosacea that is unresponsive or severe is a disease that low dose accutane treatment is used for, as high dose can actually cause rosacea which is pretty coincidental.

Share this post


Link to post
Share on other sites

Yes lol that is me. Usually dermatologists again put you on about 10 mg/10 mg every other day. If you have acne rosacea, then they may even put you on 20 mg a day if there is NO irritation, as you and I know irritation+rosacea is not good. As long as you are not getting really any side effects such as severe peeling, redness, etc you should be fine. I have eczema too, caused by high dose accutane treatment 2 and a half years ago. It used to flare during accutane treatment but was much more severe, now it just stays on my fingers. doubt.gif Good luck on your treatment!

Share this post


Link to post
Share on other sites

I am on my 5th month of low dose treament. Very Mild Acne for 20 + years, , 6 foot 175 pounds. I started out 2 months on 20mg/ 1 month 30mg/ 1 month 40mg and now I'm on 60mg. Here is where I'll stay until I finish my treament.

Side affects were minimal, as was results on dosages up to 40mg. Since I started the 60mg, I have noticed great results, however I am suffering bad back pains.

Share this post


Link to post
Share on other sites

I was also offered the low dose treatment as well. My doctor recommended 20mg a day to start off but he stated that he would eventually taper it down to 10mg x2 each week. I opted to go for the shorter cycle since I was getting married in that time frame. It exists but not sure how it works out for others.

Share this post


Link to post
Share on other sites
cool, can you direct me to that site? thanks

http://www.rosaceagroup.org/

http://www.drnase.com/

http://www.esfbchannel.com/cgi-bin/yabb/Ya...l?board=Rosacea

There is a forum also on rosaceagroup and esfbchannel. This one, though, is more active but I think the other ones are just new.

Bloodcries, so I am on the right dose for resistant rosacea/acne? One derm also told me I had dermatitis. Sure is a fun life we live, isn't it?

blondegirl, good luck and I'll help in any way I can. Bloodcries thank you for your help to me.

Sure glad we have each other....

hugs

Betts

Share this post


Link to post
Share on other sites
Guest TylerD

It also depends how long you are on it. Ive seen people on 20 mg once a day for 10 months get more clear then someone on like 60 mg for 6 months. Usually the lower the dose the longer you are on it. Im on 40 mg for 8 months. However it also depends on the persons acne, and how savere it is.

Share this post


Link to post
Share on other sites

I did 6 months of accutane which by month 3 I was clear and now I am on 20mg everyother day for a couple of months. I am very happy with my results, but I still worry all the time that the acne will come back that is why my derm put me on a low dose to get off slowly. Accutane is FANTASTIC eusa_dance.gif

Share this post


Link to post
Share on other sites

Hi (I'm new here...trying to get the hang of this)

I was wondering if those who had Accutane had bad breakouts (worse than their normal) during the first few weeks since starting the treatment. If so, how long did it last? I have very mild (1 or 2 cystic spots during my cycle) but very persistent and for a long time-18 years now since I was 17 yo). I just moved and my new derm suggested Accutane. I'm starting at 40mg. I'm scared that I'll get really bad before I see improvements. On my 3rd day now and got 2 new cystic even though not my cycle). Also, did you have any depression during the Accutane? I guess I'm scared of all the side effects, mostly getting worse before getting better.

Thanks

Share this post


Link to post
Share on other sites

I am on 10mg right now and just did a week on Accutane. I really see a different in just one week. I aint breaking out either....my forehead pimples are fadding. smile.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×